MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CODMAN MICROSENSOR BASIC KIT; ICP MICROSENSORS (3T)

INTEGRA LIFESCIENCES SWITZERLAND SAR CODMAN MICROSENSOR BASIC KIT; ICP MICROSENSORS (3T)
Model Number 626631US
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a microsensor ((b)(4)) was placed on (b)(6), 2022 at 10:50 am and was connected to a direct link.The icp was 25 mmhg after implantation.No post-op imaging was obtained.The direct link was connected to a phillips monitor when the patient was already in the icu.On (b)(6) 2022 at 2300hh the icp was noted to be negative 4 mmhg to negative 11 mmhg, then negative 16 mmhg, then negative 28 mmhg.Per report, the monitor was disconnected and reconnected.During that time the patient was playing with toys in the hospital bed, and denied a headache.Within 45 minutes the icp was 1mmhg then 15 mmhg.On (b)(6), 2022 in the morning the patient was sleeping on their left side and the icp was 25mmhg, the patient was repositioned and the icp appropriately was then <20 mmhg (not a negative reading).On (b)(6) 2022 at 18:00hh, the icp was negative 2 mmhg.Then from 2100hh until 0100hh on (b)(6), 2022, the icp went to negative 26 mmhg while the patient was asleep with head of bed elevated.On (b)(6), 2022 at 0200hh the icp was 8 mmhg.The microsensor was removed and replaced on april 22, 2022.The icp was 22mmhg when initially placed then settled to a range of 9-13mm hg.The patient is an (b)(6) female with a history of pediatric bicoronal synostosis s/p fronto-orbital advancement and cranial vault reconstruction in 2014.Papilledema was noted in 2018 and the patient had an icp monitor placed with icps reportedly 20-30mmhg and was subsequently taken for a total cranial vault reconstruction.In (b)(6) of 2022 patient was noted to have papilledema and was scheduled for elective placement of an icp monitor on (b)(6) 2022.
 
Additional Manufacturer Narrative
Updated fields:  d4, d9, g3, g6, h2, h3, h6, h10.The microsensor (id (b)(6)) was returned for evaluation.Failure analysis - the issue of the complaint was not confirmed.Catheter mashed 26.5cm from tip.Unable to verify serial number due to label missing from connector.Cerelink monitor was acceptable, icp express reading 419.The device passed electronic, noise, linearity/hysteresis, and signal drift tests.The root cause of the issue reported by customer could not be determined as the device worked correctly.However, the possible root cause of the defect reported by the customer could be due to incorrect set-up of device.Furthermore, mash of catheter observed during product investigation could be probably due to a mishandling, as noted in the ifu of the product the device 626631us must be used with care to avoid any damaged.
 
Event or Problem Description
N/a.

Brand Name
CODMAN MICROSENSOR BASIC KIT
Common Device Name
ICP MICROSENSORS (3T)
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14340596
Report Number3013886523-2022-00186
Device Sequence Number12083439
Product Code GWM
UDI-Device Identifier10381780514473
UDI-Public10381780514473
Combination Product (Y/N)N
PMA/510(K) Number
K153347
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number626631US
Device Catalogue Number626631US
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age8 YR
Patient SexFemale